I have just started taking citalopram and the pharmacist advised to take it in the morning, which I have but I am experiencing some side effects so was thinking if it would be better to take it in the evening.
Yes, ADs (SSRIs) are usually taken in the morning as most can cause insomnia in some people.
Very common (10% or more): Insomnia (up to 18.8%)
Common (1% to 10%): Abnormal dreams, aggravated depression, agitation, anxiety, apathy, confusion, depression, impaired concentration, nervousness, suicide attempt, sleep disorder
Uncommon (0.1% to 1%): Aggressive reaction, delusion, depersonalization, drug dependence, emotional lability, euphoria, hallucination, mania, panic reaction, paranoid reaction, paroniria, psychosis, psychotic depression
Rare (less than 0.1%): Catatonic reaction, melancholia, suicide-related events
Frequency not reported: Bruxism, restlessness, panic attack, suicidal ideation/behavior
Postmarketing reports: Delirium, withdrawal syndrome.
Masso is right that in some people taking it at night can cause insomnia.
You can try taking it at night to see if you can sleep through the side effects. If not, you can always go back to the daytime dose.
Hope it all works out for you.
Fun fact, celexa, unlike its cousin lexapro, has some antihistamine properties (like benadryl). So it's actually pretty common to take celexa at night because it can be a little sedating. It may take a few days to adjust to the change though.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.